Tennessee, 2007

Drought in Tennessee, July 1 to 31, 2007

July 1 to 31, 2007 · NWS OHX · 39 events in 39 counties and zones

Governor Phil Bredesen had requested federal disaster drought assistance aid for farmers across all 95 counties in Tennessee on July 5, 2007. The request was approved by the USDA on July 31.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Governor Phil Bredesen had requested federal disaster drought assistance aid for farmers across all 95 counties in Tennessee on July 5, 2007. The request was approved by the USDA on July 31. The assistance will give an opportunity for farmers to receive low interest loans.

The impact of the drought continued into July. The Tennessee Valley Authority (TVA) average system inflow above Chickamauga Dam for the week ending July 8 was 4,010 cubic feet per second (cfs). That inflow for the week ending July 8 ranks 105th out of 105 years of record for this time of year. Tennessee has 37 drinking water supply systems taking voluntary or mandatory conservation measures. That is up from 36.

The lack of rainfall is making it difficult for TVA to keep river reservoirs full. As a result, hydroelectric power production is being cut by 50 percent.

TVA is having to purchase electricity from more expensive sources, namely from electric plants that produce electricity from fossil fuels.|This increased cost to TVA will be passed along to consumers as early as October 1, 2007.

The Jackson County Utility District issued a State of Emergency and water restrictions rules for its customers. Second time violators of these restrictions will have their water meter taken out until restrictions are lifted and fines are paid.

The State of Emergency was declared by the Red Boiling Springs Mayor and Water Commissioner. The State of Emergency was issued on July 17th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 8:45 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 8:45 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT SAT JUN 30 2007

.UPDATE...
CONVECTION HAS DIED OFF WITH A FEW CELLS POSSIBLY MOVING INTO FAR NE
AFTER 10 PM. BELIEVE REST OF NITE WILL BE ON QUIET SIDE WITH ISOLATED
AT BEST. WILL UPDATE TO REFLECT THIS THINKING.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jun 30, 4:33 AM CST, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
533 AM CDT SAT JUN 30 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
533 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
LOCALLY HEAVY DOWNPOURS WILL OCCUR...AND A FEW STORMS COULD
PRODUCE STRONG WINDS AND HAIL. HOWEVER...NO WIDESPREAD OR ORGANIZED
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE
WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...IF A
THUNDERSTORM PASSES THROUGH YOUR AREA...AND PRODUCES FLOODING...WIND
DAMAGE...OR HAIL...WE ENCOURAGE YOU TO RELAY YOUR REPORT DIRECTLY
TO THE NATIONAL WEATHER SERVICE. JUST TO OUR WEB SITE AND SELECT...
SUBMIT YOUR STORM REPORT...OR CALL OUR OFFICE AT
1 800...267...8144.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Bedford

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Newspaper
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Drought, Benton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Benton forecast zone
Reported by
Newspaper
Coordinates
36.070, -88.068 (the zone’s center; the record gives no point)

Drought, Cannon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Newspaper
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Cheatham

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cheatham forecast zone
Reported by
Newspaper
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Drought, Clay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Newspaper
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Drought, Coffee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Newspaper
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Cumberland

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Newspaper
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, Davidson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Newspaper
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Drought, Dekalb

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Newspaper
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Drought, Dickson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dickson forecast zone
Reported by
Newspaper
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Drought, Fentress

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Newspaper
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Drought, Giles

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Giles forecast zone
Reported by
Newspaper
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Drought, Grundy

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Newspaper
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Hickman

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hickman forecast zone
Reported by
Newspaper
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Drought, Houston

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Houston forecast zone
Reported by
Newspaper
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Drought, Humphreys

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Humphreys forecast zone
Reported by
Newspaper
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

Drought, Jackson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Newspaper
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

The Jackson County Utility District issued a state of emergency and water restrictions rules for its customers. Second time violators of these restrictions will have their water meter taken out until restrictions are lifted and fines are paid.

The state of emergency was declared by the Red Boiling Springs Mayor and Water Commissioner. The State of Emergency was issued on July 17th.

Drought, Lawrence

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Newspaper
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Drought, Lewis

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lewis forecast zone
Reported by
Newspaper
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Drought, Macon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Macon forecast zone
Reported by
Newspaper
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Drought, Marshall

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Newspaper
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Drought, Maury

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Maury forecast zone
Reported by
Newspaper
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Drought, Montgomery

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Newspaper
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Drought, Overton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Overton forecast zone
Reported by
Newspaper
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Perry

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Perry forecast zone
Reported by
Newspaper
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

Drought, Pickett

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pickett forecast zone
Reported by
Newspaper
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Drought, Putnam

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Newspaper
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Drought, Robertson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Newspaper
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Drought, Rutherford

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Newspaper
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Drought, Smith

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Newspaper
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Stewart

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Stewart forecast zone
Reported by
Newspaper
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Drought, Sumner

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Newspaper
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Drought, Trousdale

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
Newspaper
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Drought, Van Buren

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Newspaper
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Warren

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Newspaper
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, Wayne

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Newspaper
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

Drought, White

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
White forecast zone
Reported by
Newspaper
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Drought, Williamson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Newspaper
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Drought, Wilson

When
July 1, 12:00 AM CST to 11:59 PM CST
Where
Wilson forecast zone
Reported by
Newspaper
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48315, 48318, 48319, 48320, 48322, 48323, 48324, 48326, 48328, 48330, 48331, 48333, 48334, 48337, 48339, 48340, 48342, 48349, 48350, 48351, 48352, 48353, 48354, 48355, 48356, 48357, 48358, 48359, 48360, 48361, 48362, 48363, 48364, 48365, 48366, 48367, 48368, 48369, 48370.